Alert archive / Georgia / Tornado Warnings in 2018
Tornado Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Dec 2, 2018, 6:45 AM EST for 4 counties in Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 6:45 AM EST (11:45 UTC)
- Expired
- Dec 2, 2018, 7:15 AM EST
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 100 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
997
WFUS52 KJAX 021145
TORJAX
GAC001-005-069-161-021215-
/O.NEW.KJAX.TO.W.0014.181202T1145Z-181202T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
645 AM EST SUN DEC 2 2018
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northeastern Coffee County in southeastern Georgia...
Northwestern Bacon County in southeastern Georgia...
West central Appling County in southeastern Georgia...
Jeff Davis County in southeastern Georgia...
* Until 715 AM EST.
* At 645 AM EST, a severe thunderstorm capable of producing a tornado
was located over Pridgen, or near Broxton, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Snipesville around 705 AM EST.
Hazlehurst around 715 AM EST.
Other locations impacted by this tornadic thunderstorm include
Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3167 8248 3161 8297 3167 8300 3177 8300
3179 8294 3178 8292 3179 8290 3178 8289
3179 8288 3178 8287 3182 8284 3181 8282
3184 8278 3185 8279 3193 8258
TIME...MOT...LOC 1145Z 251DEG 31KT 3170 8293
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SHASHY2 follow-up statements
741
WWUS52 KJAX 021153
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
653 AM EST SUN DEC 2 2018
GAC001-005-069-161-021215-
/O.CON.KJAX.TO.W.0014.000000T0000Z-181202T1215Z/
Coffee GA-Bacon GA-Appling GA-Jeff Davis GA-
653 AM EST SUN DEC 2 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM EST FOR
NORTHEASTERN COFFEE...NORTHWESTERN BACON...WEST CENTRAL APPLING AND
JEFF DAVIS COUNTIES...
At 653 AM EST, a severe thunderstorm capable of producing a tornado
was located near Snipesville, or 8 miles northeast of Broxton, moving
east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hazlehurst around 715 AM EST.
Other locations impacted by this tornadic thunderstorm include
Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3167 8248 3164 8286 3178 8292 3179 8290
3178 8289 3179 8288 3178 8287 3182 8284
3181 8282 3184 8278 3185 8279 3193 8258
TIME...MOT...LOC 1153Z 251DEG 35KT 3173 8281
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SHASHY066
WWUS52 KJAX 021215
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
715 AM EST SUN DEC 2 2018
GAC001-005-069-161-021224-
/O.EXP.KJAX.TO.W.0014.000000T0000Z-181202T1215Z/
Coffee GA-Bacon GA-Appling GA-Jeff Davis GA-
715 AM EST SUN DEC 2 2018
...THE TORNADO WARNING FOR NORTHEASTERN COFFEE...NORTHWESTERN
BACON...WEST CENTRAL APPLING AND JEFF DAVIS COUNTIES WILL EXPIRE AT
715 AM EST...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
LAT...LON 3167 8248 3164 8286 3178 8292 3179 8290
3178 8289 3179 8288 3178 8287 3182 8284
3181 8282 3184 8278 3185 8279 3193 8258
TIME...MOT...LOC 1214Z 253DEG 39KT 3179 8258
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 4:48 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 2, 4:48 AM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
448 AM EST Sun Dec 2 2018
...HEAVY RAINFALL WITH ISOLATED STRONG STORMS ACROSS SOUTHEAST
GEORGIA TODAY...
...NEAR RECORD WARMTH AND HUMIDITY LEVELS FOR EARLY DECEMBER TODAY...
.NEAR TERM (Today through Tuesday morning)...
Showers and thunderstorms will continue to be prevalent today and
Monday as a system of low pressure ahead of the cold front pushes
past towards the northeast. By Tuesday morning, the front will
have pushed over Georgia and continue its way to the southeast.
Over the span of the next couple of days, storms and showers will
bring in up 2 inches of rainfall for southeast Georgia and areas
west of I-75, while rainfall amounts for areas near and south of
I-10 will experience rainfall totals ranging from 0.5 to 1.5
inches. There is a potential for record high temperatures today
within the warm sector, ahead of the front, with max temps
potentially reaching into the mid 80s. Temperatures will begin to
steadily drop, starting Monday, as the cold front begins to push
down through Georgia and into Florida, resulting in low overnight
temperatures in the 40s and 50s by Tuesday morning.
.LONG TERM...Tue through Sun...
Tue-Fri...Cooler and mostly dry this period with only a low
chance of mainly morning showers across NE FL trailing the cold
frontal passage. Surface high pressure will build WNW of the
region Tue-Wed providing a cool and dry NNW drainage flow, with
below normal temperatures falling into the 30s inland Tue/Wed
nights with highs only in the 50s Wed for most zones. Coolest
night Wed night, but trended temps in the mid 30s for SE GA with
questionable frost/freeze potential as high clouds will be
increasing from the west. Airmass begins to modify Thu-Fri as
surface high pressure builds NNE of the local area with a return
of low level east flow, increasing moisture and warming
temperatures back to near to just above normal values by Friday.
Sat-Sun...Dynamic El Nino pattern brings the next frontal system
to the local area next weekend. Warm front expected to lift across
the local area Sat with a return of rain chances and above normal
temperatures across at least NE FL as highs warm into the low/mid
70s. Both GFS/ECMWF advertised surface low crossing SE GA late Sat
through Sat night, trailing surface cold front an attendant squall
line across the local forecast area through Sun morning. Potential
for strong/severe storms will exist with this system due to strong
dynamics around southern surface low, especially across SE
GA/Suwannee River Valley where best low level moisture will nose
inland from the Gulf into Sat night. Drier conditions by Sun
afternoon but windy as strong high pressure builds south across
the central US, bringing much colder conditions for the start of
next week.
&&
.AVIATION...
Periodic restrictions to MVFR expected this morning, with IFR most
probable at SSI where waves of rainfall will continue through the
early morning hours. Potential for early morning SHRA to impact
GNV and VQQ through 12Z. SSE to SSW flow 10 kts or less will
continue through sunrise and included low level wind shear (LLWS)
due to strong low level jet near 40-45 kts over the terminals. SSW
winds increase ahead of slow moving cold front to 12-15 kts with
gusts near 25 kts by midday. Best rainfall potential today will
focus generally north and west of the terminals, but a few passing
showers will certainly be possible although refrained from
inclusion in TAFs at this time. Tonight rain chances will increase
from north to south as the slow moving surface front settles
across south GA and northeast FL with restrictions expected at the
terminals due to slow stratus and rainfall.
&&
.MARINE...
A slow moving cold front is approaching the region from the West
today and will then stall over area waters tonight through
Monday. The cold front is expected to push Southeast of the region
Monday night and Tuesday morning as high pressure builds to the
West. The high will build to the Northwest Wednesday, then to the
North on Thursday.
Rip Currents: Low Risk through Tuesday
&&
.CLIMATE...
Deep southerly flow will push near record warm and humid airmass
into the region with dewpoint temperatures reaching the lower 70s
in NE FL on Sunday and Monday:
Record Max Temps for Sunday 12/2...
JAX 84/1991...GNV 85/1982...AMG 81/1982...SSI 79/1982
Record High Dewpoints for JAX, 71F on 12-2-1991, 70F on 12-3-1968.
Record High Dewpoints for GNV, 72F on 12-2-1985, 71F on 12-3-1991.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 64 70 47 / 80 80 70 20
SSI 76 66 73 51 / 50 60 80 50
JAX 82 70 77 53 / 40 40 80 50
SGJ 81 69 78 57 / 40 30 70 50
GNV 80 71 78 55 / 40 40 70 50
OCF 83 71 80 58 / 30 30 70 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 1 PM EST this afternoon for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&
Corless/Enyedi/In the hours before
Special weather statement, Dec 2, 6:08 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
608 AM EST SUN DEC 2 2018
GAZ134>136-150-151-021200-
Pierce GA-Ware GA-Bacon GA-Appling GA-Wayne GA-
608 AM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...NORTH
CENTRAL WARE...SOUTHERN BACON...NORTHWESTERN WAYNE AND SOUTHEASTERN
APPLING COUNTIES UNTIL 700 AM EST...
* At 608 AM EST, Doppler radar was tracking a strong thunderstorm
near Alma, moving northeast at 55 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jesup, Alma, Surrency, Odum, Doctortown and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3179 8199 3178 8197 3179 8196 3176 8194
3175 8191 3173 8191 3171 8188 3167 8185
3166 8183 3165 8182 3165 8181 3166 8181
3164 8179 3134 8249 3149 8259 3182 8202
TIME...MOT...LOC 1108Z 240DEG 49KT 3147 8244
CORLESSSpecial weather statement, Dec 2, 6:38 AM EST, 7 minutes before
Special Weather Statement National Weather Service Jacksonville FL 638 AM EST SUN DEC 2 2018 GAZ149>152-163-021230- Pierce GA-Ware GA-Atkinson GA-Clinch GA-Brantley GA- 638 AM EST SUN DEC 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...SOUTHEASTERN ATKINSON... WEST CENTRAL BRANTLEY...NORTHERN WARE AND NORTH CENTRAL CLINCH COUNTIES UNTIL 730 AM EST... * At 638 AM EST, Doppler radar was tracking a strong thunderstorm near Argyle, moving northeast at 45 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Waycross, Blackshear, Homerville, Patterson, Argyle, Boggy Bay, Pebble Hill, Jamestown, Bristol and Manor. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3098 8272 3114 8283 3149 8220 3125 8205 TIME...MOT...LOC 1138Z 240DEG 37KT 3113 8264 CORLESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:48 PM EST | Special Weather Statement | JAX | Atkinson, Coffee, Jeff Davis | 42 min |
| Dec 1, 8:09 PM EST | Special Weather Statement | JAX | Clinch | 36 min |
| Dec 1, 8:27 PM EST | Areal Flood Advisory | JAX | Atkinson, Bacon, Coffee, Jeff Davis | 3 hr |
| Dec 1, 8:27 PM EST | Special Weather Statement | JAX | Atkinson, Bacon | 33 min |
| Dec 1, 8:29 PM EST | Special Weather Statement | JAX | Echols | 16 min |
| Dec 1, 8:48 PM EST | Special Weather Statement | JAX | Clinch, Echols | 27 min |
| Dec 1, 9:22 PM EST | Special Weather Statement | JAX | Glynn | 23 min |
| Dec 1, 9:50 PM EST | Special Weather Statement | JAX | Brantley, Charlton, Pierce, Ware | 55 min |
| Dec 1, 10:34 PM EST | Special Weather Statement | JAX | Brantley, Glynn | 41 min |
| Dec 1, 10:56 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 34 min |
| Dec 1, 11:04 PM EST | Areal Flood Advisory | JAX | Clinch, Echols | 116 min |
| Dec 1, 11:14 PM EST | Areal Flood Advisory | JAX | Glynn | 2 hr |
| Dec 1, 11:21 PM EST | Special Weather Statement | JAX | Camden | 54 min |
| Dec 1, 11:31 PM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton, Glynn | 59 min |
| Dec 1, 11:53 PM EST | Tornado Warning | JAX | Camden, Glynn | 37 min |
| Dec 2, 12:27 AM EST | Special Weather Statement | JAX | Camden | 63 min |
| Dec 2, 6:08 AM EST | Special Weather Statement | JAX | Bacon | 52 min |
| Dec 2, 6:38 AM EST | Special Weather Statement | JAX | Pierce | 52 min |
| Dec 2, 6:42 AM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 48 min |
| Dec 2, 7:13 AM EST | Special Weather Statement | JAX | Appling | 47 min |
| Dec 2, 7:36 AM EST | Areal Flood Advisory | JAX | Appling, Bacon, Jeff Davis | 2 hr |
| Dec 2, 7:58 AM EST | Areal Flood Advisory | JAX | Brantley, Clinch, Pierce, Ware, Wayne | 3 hr |
| Dec 2, 8:20 AM EST | Special Weather Statement | JAX | Brantley | 40 min |
| Dec 2, 8:47 AM EST | Areal Flood Advisory | JAX | Coffee, Jeff Davis | 3 hr |
| Dec 2, 10:01 AM EST | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 69 days |
| Dec 2, 11:35 AM EST | Areal Flood Advisory | JAX | Clinch, Echols, Ware | 3 hr |
| Dec 2, 11:36 AM EST | Areal Flood Advisory | JAX | Appling, Bacon, Coffee, Jeff Davis | 3 hr |
| Dec 2, 12:00 PM EST | Special Weather Statement | JAX | Clinch | 45 min |
| Dec 2, 12:44 PM EST | Special Weather Statement | JAX | Clinch, Echols, Ware | 46 min |
| Dec 2, 12:56 PM EST | Areal Flood Warning | JAX | Brantley, Clinch, Pierce, Ware | 6 hr |
| Dec 2, 1:29 PM EST | Flood Watch | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 30 hr |
| Dec 2, 1:40 PM EST | Special Weather Statement | JAX | Charlton, Echols | 50 min |
| Dec 2, 1:46 PM EST | Special Weather Statement | JAX | Coffee | 44 min |
| Dec 2, 1:48 PM EST | Tornado Warning | JAX | Clinch, Ware | 27 min |
| Dec 2, 2:00 PM EST | Special Weather Statement | JAX | Brantley | 60 min |
| Dec 2, 2:04 PM EST | Areal Flood Advisory | JAX | Brantley, Charlton, Clinch, Echols, Ware | 3 hr |
| Dec 2, 2:06 PM EST | Severe Thunderstorm Warning | JAX | Atkinson | 28 min |
| Dec 2, 2:13 PM EST | Tornado Warning | JAX | Atkinson | 19 min |
| Dec 2, 2:31 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 18 min |
| Dec 2, 2:36 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 39 min |
| Dec 2, 2:37 PM EST | Severe Thunderstorm Warning | JAX | Camden | 23 min |
| Dec 2, 2:40 PM EST | Areal Flood Advisory | JAX | Atkinson, Bacon, Coffee | 3 hr |
| Dec 2, 2:41 PM EST | Tornado Warning | JAX | Camden | 34 min |
| Dec 2, 2:44 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee, Ware | 16 min |
| Dec 2, 2:46 PM EST | Special Weather Statement | JAX | Appling | 14 min |
| Dec 2, 2:59 PM EST | Areal Flood Advisory | JAX | Brantley, Camden, Charlton, Glynn | 3 hr |
| Dec 2, 3:00 PM EST | Tornado Warning | JAX | Camden | 30 min |
| Dec 2, 3:08 PM EST | Special Weather Statement | JAX | Clinch | 37 min |
| Dec 2, 3:20 PM EST | Severe Thunderstorm Warning | JAX | Camden | 40 min |
| Dec 2, 3:34 PM EST | Tornado Warning | JAX | Camden | 26 min |
| Dec 2, 3:47 PM EST | Areal Flood Advisory | JAX | Atkinson, Clinch, Ware | 3 hr |
| Dec 2, 3:49 PM EST | Areal Flood Advisory | JAX | Camden, Charlton, Ware | 3 hr |
| Dec 2, 3:59 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 46 min |
| Dec 2, 4:26 PM EST | Severe Thunderstorm Warning | JAX | Camden | 34 min |
| Dec 2, 4:58 PM EST | Special Weather Statement | JAX | Clinch, Echols | 32 min |
| Dec 2, 5:17 PM EST | Special Weather Statement | JAX | Ware | 43 min |
| Dec 2, 5:36 PM EST | Special Weather Statement | JAX | Clinch, Echols | 39 min |
| Dec 2, 5:38 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Ware | 37 min |
| Dec 2, 5:56 PM EST | Areal Flood Advisory | JAX | Clinch, Echols | 2 hr |
| Dec 2, 6:14 PM EST | Special Weather Statement | JAX | Brantley, Glynn | 46 min |
| Dec 2, 6:16 PM EST | Special Weather Statement | JAX | Charlton | 44 min |
| Dec 2, 6:38 PM EST | Special Weather Statement | JAX | Clinch | 37 min |
| Dec 2, 6:54 PM EST | Areal Flood Advisory | JAX | Brantley, Charlton, Clinch, Echols, Pierce, Ware | 4 hr |
Nearby
Tornado Warnings in Georgia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.